Alert archive / Texas / Tornado Warnings in 1999
Tornado Warning 14, NWS Amarillo, TX
NWS Amarillo, TX issued this tornado warning at Jun 2, 1999, 8:28 PM CDT for Roberts County, Texas. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 2, 1999, 8:28 PM CDT (01:28 UTC)
- Expired
- Jun 2, 1999, 9:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Amarillo, TX
- Area
- Whole counties
County Roberts County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 8:28 PM CDT | Tornado F0 | Miami, TX | The tornado remained over open country and the track was estimated. |
| Jun 2, 8:40 PM CDT | Hail 1 | Miami, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.5 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3151 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 11.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KAMA 030130 RRA TORAMA TXC393-030215- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE AMARILLO TX 828 PM CDT WED JUN 2 1999 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * TORNADO WARNING FOR... ROBERTS COUNTY IN THE TEXAS PANHANDLE * UNTIL 915 PM CDT * AT 828 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE MOST DANGEROUS PORTION OF THE STORM WAS LOCATED OVER SOUTH CENTRAL ROBERTS COUNTY...OR ABOUT 11 MILES NORTH OF PAMPA...MOVING NORTHEAST AT 25 MPH. THIS IS A DANGEROUS STORM SITUATION. DO NOT RUN OUTSIDE TO FIND THE TORNADO...SEEK SHELTER IMMEDIATELY. MOVE TO A SHELTER BELOW GROUND IF AVAILABLnE. OTHERWISE...GO TO A SMALL INTERIOR ROOM ON THE LOWEST FLOOR. USE BLANKETS...PILLOWS OR CUSHIONS TO COVER YOUR BODY.
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 2, 3:10 PM CDT, 5 hours 18 minutes earlier.
Area forecast discussion, Jun 2, 3:10 PM CDT, 5 hours 18 minutes before
TEXAS/OKLAHOMA PANHANDLES AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 310 PM CDT WED JUN 2 1999 SEVERAL FEATURES TO WATCH IN THE SHORT TERM. THE FIRST IS A SURFACE LOW PRESSURE CENTER OVER SOUTHEAST COLORADO THIS IS EXPECTED TO MOVE CLOSER AND STRENGTH THIS AFTERNOON/EVENING. THE SECOND IS A DRYLINE BECOMING BETTER DEFINED ACROSS EASTERN NM WHICH IS EXPECTED TO MOVE INTO THE PANHANDLES LATE THIS AFTERNOON. THE THIRD IS A WARM FRONT CURRENTLY MOVING UP ACROSS THE PANHANDLES. THESE BOUNDARIES SHOULD ACT TO ASSIST IN THE DEVELOPMENT OF CONVECTION DURING THE FIRST PD. IN ADDITION...A SHORT WAVE MOVES CLOSE ENOUGH TO HELP SUSTAIN ANY THUNDERSTORM INTO THE OVERNIGHT HOURS. CURRENTLY SOME HIGHER CLOUDS HAVE MOVED IN ACROSS THE SOUTHERN TEXAS PANHANDLE WHICH HAS SLOWED DAYTIME HEATING. THIS MAY CAUSE A DELAY IN THUNDERSTORMS DEVELOPMENT IN THE SOUTHERN CWA. BUT AGREE WITH SPC THAT TOR WW MAY STILL BE NEED IN PORTIONS OF FA LATER THIS AFTERNOON/EVENING. THURSDAY THUNDERSTORMS ARE EXPECTED TO REDEVELOP WITH THE POSSIBILITY OF SEVERE WX MAINLY ACROSS THE EASTERN ZONES. FRIDAY NEXT CUT OFF LOW IS PUSH INTO AZ KEEPING A CHANCE OF THUNDERSTORMS ACROSS THE FA MAINLY WESTERN SECTIONS. IN THE EXTENDED...SATURDAY THE CUT OFF LOW OPENS AND MOVES INTO CENTRAL PLAINS FOR A BETTER CHANCE OF THUNDERSTORMS ACROSS CWA. SUNDAY WE SEEM TO GET A BREAK IN THE CONVECTION AS THE WEAKENING SYSTEM MOVES NORTHEAST OF AREA WITH THE MAIN TROUGH CONTINUING OVER THE WESTERN US. BUT AS TROUGH THE GET MORE ESTABLISHED IT WILL START THROWING OUT PIECES ENERGY WHICH WILL GIVE US THE POSSIBILITY FOR CONVECTION AGAIN ON MONDAY. .AMA... TX...NONE. OK...NONE. N. DIPASQUALE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 7:25 PM CDT | Severe Thunderstorm Warning | AMA | Moore | 65 min |
| Jun 2, 8:41 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Carson | 64 min |
| Jun 2, 9:32 PM CDT | Severe Thunderstorm Warning | AMA | Gray | 58 min |
| Jun 2, 9:41 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 64 min |
| Jun 2, 10:04 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Wheeler | 56 min |
| Jun 2, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Donley | 60 min |
| Jun 2, 11:33 PM CDT | Severe Thunderstorm Warning | AMA | Wheeler | 27 min |
Nearby
Tornado Warnings in Texas, 1999Every tornado warning in 1999Tornadoes in 1999
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.